Three 8th-grade girls at Buchanan Middle School in Tampa are at a hospital right now, after ingesting some type of a drug in a girl’s bathroom and having a “adverse reaction” to it.
According to Hillsborough County Schools Public Information Officer Stephen Hegarty, the girls are all going to be just fine, however they were taken to the hospital to be checked out.
At this point Hegarty is not sure exactly what type of drug the girls took, but he says their symptoms included slurred speech.
13-year-old Tara Barekat said she could not believe what she saw at lunch today.
The seventh-grader told WFLA News Channel 8 that she saw three girls leaving a bathroom, giggling, and then watched them as they all slowly fell down to the ground one by one.
Barekat said she wasn’t sure what the girls had taken, but she knew they had taken something and they were having a reaction to it.
Tara says it is the scariest thing she’s ever seen and she never wants to witness anything like that again.
The Hillsborough County Sheriffs Office is also investigating this case as well as the school district to find out exactly what the girls took and where they got it from.
Stay with WFLA.com for updates about this breaking story.
Copyright 2015 WFLA. All rights reserved.